Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Feb 25, 2018, 7:19 PM CST for Polk County, San Jacinto County, Texas. It took effect at Feb 25, 2018, 8:19 PM CST. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2018, 7:19 PM CST (01:19 UTC)
- In effect from
- Feb 25, 2018, 8:19 PM CST
- Expired
- Feb 26, 2018, 4:15 PM CST
- In force
- 20 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Polk County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 145 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Long King Creek at Livingston (LIVT2). The gauge peaked at 21.59 ft at Feb 26, 2018, 1:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08066200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
661
WGUS44 KHGX 260119
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
719 PM CST Sun Feb 25 2018
...The National Weather Service in Houston/Galveston has issued a flood warning
for the following rivers...
Long King Creek At Livingston affecting the following counties in Texas...
Polk...San Jacinto
...Forecast flooding changed from Minor to Moderate severity for the following
rivers in Texas...
Menard Creek Near Rye affecting Hardin...Liberty and Polk Counties
For Menard Creek at Rye, Minor flooding is occuring, with Moderate flooding
forecasted. For Long King Creek at Livingston, Minor flooding is forecasted.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to rising water and
take all precautions to protect their property. Do not drive or walk into
flooded areas the depth and water velocity could be too great for you to cross
safely. Motorists should avoid any water covered roads and find an alternate
route. Livestock and equipment should be removed from the flood plain
immediately.
Stay tuned to NOAA Weather radio or other news sources for further updates.
&&
TXC199-291-373-261318-
/O.EXT.KHGX.FL.W.0003.000000T0000Z-180302T0055Z/
/RYET2.2.ER.180225T1713Z.180228T0600Z.180301T1855Z.NO/
719 PM CST Sun Feb 25 2018
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Menard Creek Near Rye
* until Thursday evening...or until the warning is cancelled.
* At 0615 PM Sunday the stage was 21.4 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 20.0 feet. Moderate flood stage is 23.0 feet.
* Forecast...The river will continue rising to near 23.7 feet by early Wednesday
morning. The river will fall below flood stage Thursday early afternoon.
* At 23.0 feet...Moderate lowland flooding begins as low lying areas along the
creek are inundated.
&&
Flood Observed Forecast 6 PM
Location Stage Stage Day Time Mon Tue Wed Thu
Menard Creek
Rye 20 21.4 Sun 06 PM 22.6 23.6 22.5 18.9
&&
LAT...LON 3056 9464 3042 9472 3044 9483 3053 9486 3049 9475 3056 9475
$$
TXC373-407-261318-
/O.NEW.KHGX.FL.W.0013.180226T0219Z-180226T2215Z/
/LIVT2.1.ER.180226T0219Z.180226T0600Z.180226T1615Z.NO/
719 PM CST Sun Feb 25 2018
The National Weather Service in Houston/Galveston has issued a
* Flood Warning for
The Long King Creek At Livingston.
* until Monday afternoon...or until the warning is canceled.
* At 0630 PM Sunday the stage was 18.1 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...Rise above flood stage by this evening and continue to rise to near
20.9 feet by after midnight tomorrow. The river will fall below flood stage by
tomorrow late morning.
&&
Flood Observed Forecast 6 PM
Location Stage Stage Day Time Mon Tue Wed Thu
Long King Creek
Livingston 19 18.1 Sun 06 PM 12.9 6.5 5.7 5.3
&&
LAT...LON 3092 9480 3072 9490 3057 9490 3057 9500 3072 9501 3092 9491
$$2 follow-up statements
214
WGUS84 KHGX 261546
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
946 AM CST Mon Feb 26 2018
A river flood warning remains in effect for the East Fork San Jacinto...Long
King Creek...Menard Creek...Peach Creek...West Fork San Jacinto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons are urged to stay away from the river until water levels recede.
Motorists should avoid any water covered roads and find an alternate route.
Livestock and equipment should remain out of the flood plain for the next few
days.
Stay tuned to NOAA Weather radio or other news sources for further updates.
&&
TXC199-291-373-271546-
/O.EXT.KHGX.FL.W.0003.000000T0000Z-180301T1648Z/
/RYET2.2.ER.180225T1713Z.180228T0600Z.180301T1048Z.NO/
946 AM CST Mon Feb 26 2018
The Flood Warning continues for
The Menard Creek Near Rye
* until Thursday morning...or until the warning is canceled.
* At 0915 AM Monday the stage was 23.1 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will continue rising to near 24.6 feet by early Wednesday
morning. The river will fall below flood stage Thursday morning.
&&
Flood Observed Forecast 6 AM
Location Stage Stage Day Time Tue Wed Thu Fri
Menard Creek
Rye 20 23.1 Mon 09 AM 23.5 24.1 19.8 16.7
&&
LAT...LON 3056 9464 3042 9472 3044 9483 3053 9486 3049 9475 3056 9475
$$
TXC339-271546-
/O.EXT.KHGX.FL.W.0004.000000T0000Z-180228T0800Z/
/SPDT2.2.ER.180225T2259Z.180226T2100Z.180227T2000Z.NO/
946 AM CST Mon Feb 26 2018
...Flood Warning extended until late Tuesday night...The Flood Warning continues
for
The Peach Creek Near Splendora
* until late Tuesday night...or until the warning is canceled.
* At 0900 AM Monday the stage was 15.7 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 16.0 feet by late this
afternoon. The river will fall below flood stage tomorrow early afternoon.
* At 16.0 feet...Moderate lowland begins as minor roads near the creek become
innundated.
&&
Flood Observed Forecast 6 AM
Location Stage Stage Day Time Tue Wed Thu Fri
Peach Creek
Splendora 13 15.7 Mon 09 AM 14.6 9.1 8.1 7.3
&&
LAT...LON 3031 9528 3031 9525 3011 9513 3011 9523
$$
TXC373-407-270113-
/O.EXT.KHGX.FL.W.0013.000000T0000Z-180227T0113Z/
/LIVT2.1.ER.180226T0108Z.180226T0701Z.180226T1913Z.NO/
946 AM CST Mon Feb 26 2018
...Flood Warning extended until this evening...The Flood Warning continues for
The Long King Creek At Livingston
* until this evening...or until the warning is canceled.
* At 0916 AM Monday the stage was 20.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to below flood stage by this
afternoon.
&&
Flood Observed Forecast 6 AM
Location Stage Stage Day Time Tue Wed Thu Fri
Long King Creek
Livingston 19 20.7 Mon 09 AM 7.2 6.1 5.5 5.2
&&
LAT...LON 3092 9480 3072 9490 3057 9490 3057 9500 3072 9501 3092 9491
$$
TXC201-291-339-271546-
/O.EXT.KHGX.FL.W.0005.000000T0000Z-180303T0600Z/
/NCET2.1.ER.180226T1120Z.180228T1200Z.180302T1800Z.NO/
946 AM CST Mon Feb 26 2018
...Flood Warning extended until late Friday night...The Flood Warning continues
for
The East Fork San Jacinto Near New Caney
* until late Friday night...or until the warning is canceled.
* At 0932 AM Monday the stage was 58.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 58.0 feet.
* Forecast...The river will continue rising to near 59.2 feet by Wednesday
morning. The river will fall below flood stage Friday early afternoon.
&&
Flood Observed Forecast 6 AM
Location Stage Stage Day Time Tue Wed Thu Fri
East Fork San Jacinto River
New Caney 58 58.2 Mon 10 AM 58.9 59.2 58.9 58.2
&&
LAT...LON 3024 9515 3024 9504 3007 9510 3007 9520 3014 9517
$$
TXC201-339-270730-
/O.CON.KHGX.FL.W.0014.000000T0000Z-180227T0730Z/
/HMMT2.1.ER.180226T1130Z.180226T1445Z.180226T1930Z.NO/
946 AM CST Mon Feb 26 2018
The Flood Warning continues for
The West Fork San Jacinto In Humble
* until late tonight...or until the warning is canceled.
* At 0845 AM Monday the stage was 49.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 49.3 feet.
* Forecast...The river will continue to fall to below flood stage by this
afternoon.
* At 49.3 feet...49.5 feet MSL...Minor lowland flooding begins in the vicinity
of the gage. North side turnaround at US 59 begins to flood. Low points on
Thelma Road, Aqua Vista Drive, and Riverview Drive begin to flood.
&&
Flood Observed Forecast 6 AM
Location Stage Stage Day Time Tue Wed Thu Fri
West Fork San Jacinto River
Humble 49 49.4 Mon 09 AM 48.1 47.3 46.5 45.2
&&
LAT...LON 3015 9529 3004 9520 2998 9527 3008 9536
$$602
WGUS84 KHGX 262004
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
204 PM CST Mon Feb 26 2018
The river flood warning has been cancelled for the Long King Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons are urged to stay away from the river until water levels recede.
Motorists should avoid any water covered roads and find an alternate route.
Livestock and equipment should remain out of the flood plain for the next few
days.
Stay tuned to NOAA Weather radio or other news sources for further updates.
&&
TXC373-407-262034-
/O.CAN.KHGX.FL.W.0013.000000T0000Z-180227T0113Z/
/LIVT2.1.ER.180226T0108Z.180226T0701Z.180226T1802Z.NO/
204 PM CST Mon Feb 26 2018
The Flood Warning is canceled for
The Long King Creek At Livingston
* At 0130 PM Monday the stage was 17.5 feet.
* Fell below flood stage at 12:02 PM Monday.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to 6.9 feet by Tuesday 6AM.
* At 19.0 feet...At levels above 19 feet minor lowland flooding begins as water
escapes the main channel of the creek.
&&
Flood Observed Forecast 6 PM
Location Stage Stage Day Time Mon Tue Wed Thu
Long King Creek
Livingston 19 17.5 Mon 01 PM 12.9 6.4 5.7 5.3
&&
LAT...LON 3092 9480 3072 9490 3057 9490 3057 9500 3072 9501 3092 9491
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Feb 25, 5:55 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 25, 5:55 PM CST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 555 PM CST Sun Feb 25 2018 .AVIATION [00Z TAF Issuance]... Latest radar trends have elevated convection ongoing through about 01-02Z this evening mainly for KCXO/KIAH/KHOU/KSGR terminals. Other terminals may have some light rain ending about the same time frame with maybe a lingering shower. Surface analysis has cold front along the coast just north of KLBX/KGLS but will take an hour or two to push through those sites. Winds north of the boundary have increased so think there is finally a stronger push which may be the result of the subtropical jet exiting the region. Ceilings tonight will likely be IFR and possibly LIFR. Model guidance suggests lower ceilings and visibility and likely hit that harder in the TAFs for the 06Z update. Suspect that there will be numerous terminals with LIFR conditions given the recent rains and cooler air riding over the moist grounds. Ceilings will be slow to improve but think there is a chance at actual clearing from around 18Z to 21Z tomorrow from north to south. These VFR conditions may be short lived as moisture return ramps up by Tuesday morning. Overpeck && .HYDROLOGY... Several flood warnings have been issued for area bayous mainly along Spring and Cypress Creeks in NW Harris County and Waller County. Those warnings have been issued with the normal river flood warning text. An areal flood warning was issued for Mound Creek and FM362 just south of US290 near the town of Waller since this is a new gage point from HCFCD. Overpeck && .PREV DISCUSSION /Issued 359 PM CST Sun Feb 25 2018/... .SHORT TERM [Tonight Through Tuesday]... Radar imagery this afternoon shows most of the shower and thunderstorm activity north of I-10, continuing to move to the northeast. The precipitation is situated just north of the region with the tightest moisture gradient. The shortwave that can be seen on GOES-16 low level water vapor imagery should continue to shift east of the region. Expect the best chance for coverage after sunset to slide east of I-45, as precipitation begins to clear from northwest to southeast. Training storms similar to what we have seen this afternoon will still be possible in the areas with best overall precip coverage. As a result, an additional 1-2 inches of rainfall will be possible mainly north of I-10 and east of I-45 tonight. Upper level disturbances embedded in the southwesterly flow aloft, will continue to propagate across southeast Texas until Monday also acting to provide dynamic forcing for shower and thunderstorm development. Additionally, another line of storms can be seen developing over south central Texas this afternoon. Short term guidance is struggling to get a handle on this line of storms. An areal flood advisory has been issued for northern Austin and southern Washington counties extending further east into northern Montgomery county to account for the rainfall that has already fallen, and any additional rainfall that may move over this region. Any additional rainfall will only aggravate already swollen creeks or streams and may result in additional localized road impacts. The areal flood advisory is in effect until 630 PM this evening. The lingering frontal boundary acting as an axis of convergence remains just south of I-10 this afternoon. This boundary will have a hard time pushing much further north, as surface high pressure attempts to build into the region. This drier airmass will help to scoot the boundary offshore this evening and into the overnight hours. The frontal boundary will slowly slide south this evening. Short term guidance such as the HRRR, RAP13, and Texas Tech WRF place the boundary in the nearshore waters between 00-06Z Monday. Showers could linger over the coastal waters Monday morning depending on how far the frontal boundary moves offshore. High pressure will hold tight further inland, allowing precipitable waters to fall between 0.4-0.9 inches. Moisture returns to the forecast on Tuesday, as precipitable water values climb back up to between 1.2-1.4 inches. A coastal trough will transition north by Tuesday afternoon, and provide a focus for shower and thunderstorm development. Hathaway .LONG TERM [Wednesday Through Sunday]... The next cold front arrives late Wednesday evening. Precipitation will be possible out head of this system as the front moves through the area. Global guidance is in better agreement regarding the timing of this frontal passage. At this time, it appears the front should make it off the coast as upper level ridging over the southern Gulf of Mexico weakens, and a trough deepens across the midwest. Thursday into the weekend will be on the dry side. Behind the front, high temperatures will range in the upper 60s to lower 70s. Low temperatures will also fall into the mid 40s to 50s. Hathaway .MARINE... Visibilities have generally remained in the 3-6 mile range along the coast today with a stalled frontal boundary located north of Galveston. Expect this boundary to begin to shift off the coast tonight, resulting in increasing northeasterly winds and a brief end to the sea fog threat as it pushes into the Gulf and stalls again on Monday. Caution or advisory flags may be needed for the coastal waters on Monday as a result. As the front lifts back north on Tuesday, the threat for sea fog will return and persist through Thursday before the next cold front moves off the coast. Elevated offshore flow will be possible behind the front, with winds gradually becoming onshore during the upcoming weekend. Huffman && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 51 70 55 71 64 / 20 10 10 60 30 Houston (IAH) 54 73 58 76 67 / 60 10 10 50 20 Galveston (GLS) 60 70 64 74 67 / 40 10 10 40 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && NEAR TERM...08 SHORT TERM...08 LONG TERM...Huffman AVIATION...Overpeck HYDROLOGY...Overpeck
Hazardous weather outlook, Feb 25, 4:01 PM CST, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 401 PM CST Sun Feb 25 2018 TXZ163-164-176>179-195>200-210>214-226-227-235>238-262215- Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend- Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda- Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington- Wharton- 401 PM CST Sun Feb 25 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Periods of rain with embedded thunderstorms can be expected this evening. Localized heavy rainfall will be possible where any training stronger cells develop. The primary threat is minor street flooding and along low water crossings. Otherwise, patchy sea fog will reduce visibilities at times. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ330-335-350-355-370-375-262215- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 401 PM CST Sun Feb 25 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Patchy of sea fog near the coast and bays will continue. Visibility will be reduced below 1 mile at times. A front, along with scattered showers and thunderstorms will push off the coast later tonight bringing a temporary end to the fog threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Small Craft Advisory may be required offshore on Monday for elevated northeast winds and seas. Chances of sea fog will increase Tuesday through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Feb 25, 1:55 PM CST, 5 hours 24 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 155 PM CST SUN FEB 25 2018 TXZ177-195>199-252045- Walker TX-Washington TX-Brazos TX-Grimes TX-Burleson TX- Montgomery TX- 155 PM CST SUN FEB 25 2018 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN BURLESON...CENTRAL GRIMES...NORTHEASTERN WASHINGTON...SOUTHEASTERN BRAZOS...NORTHWESTERN MONTGOMERY AND SOUTHWESTERN WALKER COUNTIES UNTIL 245 PM CST... At 154 PM CST, Doppler radar was tracking a strong thunderstorm near Millican, or 11 miles west of Navasota, moving northeast at 55 mph. Dime size hail will be possible with this storm. Locations impacted include... Southern College Station, Navasota, Bedias, Millican, Anderson, Wellborn, Roans Prairie, Independence, Richards and Carlos. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3026 9635 3051 9645 3089 9576 3060 9557 TIME...MOT...LOC 1954Z 234DEG 49KT 3040 9629 Hathaway
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 7:44 PM CST | River Flood Warning | HGX | Harris, Montgomery | 30 hr |
| Feb 25, 11:34 PM CST | Dense Fog Advisory | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 10 more | 10 hr |
| Feb 26, 2:08 AM CST | Marine Dense Fog Advisory | HGX | 7 hr | |
| Feb 26, 5:30 AM CST | Areal Flood Warning | HGX | Waller | 6 hr |
| Feb 26, 9:22 AM CST | River Flood Warning | HGX | Chambers, Liberty | 9 days |
| Feb 26, 9:41 AM CST | River Flood Warning | HGX | Montgomery | 43 hr |
| Feb 26, 11:29 AM CST | Areal Flood Warning | HGX | Waller | 3 hr |
| Feb 26, 2:11 PM CST | River Flood Warning | HGX | Chambers, Liberty | 20 days |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.